Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Do you think its ok to give a 13 year old excedrin if she has a headache?

I"m concerned about the asprine in it. Let me add that she doesnt have a fever and isnt ill just has the headache. Advil and Tylenol dont seem to help with them, But i'm afraid of her getting Reye Syndrome from it.

Answer Question
 
laura76039

Asked by laura76039 at 11:10 AM on Nov. 7, 2009 in Teens (13-17)

Level 1 (0 Credits)
Answers (9)
  • I would try ibuprofen(sp?) --- have her lay down in a cool dark room for a while and see if that helps...
    bumblebeestingu

    Answer by bumblebeestingu at 11:13 AM on Nov. 7, 2009

  • Reye's is very, very rare.
    Gailll

    Answer by Gailll at 11:16 AM on Nov. 7, 2009

  • I would go buy the non aspirin excedrin. It is called Excedrin Tension Headache and comes in a purple box. It has the caffeine and the tylenol. I would also give her a Mt.Dew.
    I have suffered from migraines since about her age. This is the only thing that works for me.
    Nathskitten

    Answer by Nathskitten at 11:28 AM on Nov. 7, 2009

  • She is 13, I though Reye syndrome was for young children? I would give it to her. Or you could do your choice of pain relive her and a high caffeine drink (that is the secret to Excedrin). Caffeine enlarges the blood verses in the head, increasing blood and decreasing pressure and pain. You may also want t try a decongestant. I get awful migraines from sinus pressure. It is all above my eye brows in my head, but Tylenol alone doesn't work. If the headach is really bad it could take 2-3 doses. I prefer Tylenol Sinus personally.

    DevilInPigtails

    Answer by DevilInPigtails at 1:59 PM on Nov. 7, 2009

  • My son is 13 and has migraines. He takes 3 Advil at the onset of the headache with caffiene. It is fine to give her Advil. It is very important for her to take it at the onset of the headache. You really shouldn't give any child aspirin or anything with aspirin in it, it is not safe for them. If she gets headaches were nothing works to alleviate them, then take her to the doctor for prescription meds.
    tyfry7496

    Answer by tyfry7496 at 2:09 PM on Nov. 7, 2009

  • It is not recommended for anyone under the age of 20 to take aspirin due to Reye's syndrome. My cousin dyed from this. If she is having headaches & tylenol or motrin doesn't help, then you need to take her to the dr. Could be something else causing the headaches.
    motherofhope98

    Answer by motherofhope98 at 2:19 PM on Nov. 7, 2009

  • Yes. I gave my 13 year old son Excederine all the time. It was the only thing that worked as long as there was no fever.
    jesse123456

    Answer by jesse123456 at 8:06 PM on Nov. 7, 2009

  • My doctor recommended Motrin (ibuprofen). It is safe, it cuts a fever for up to 8 hours, relieves pain, and in case of an injury, it also minimizes swelling. I used it when I broke my ankle. I love it.

    My kids take Motrin. We have not had any problems with it.

    I hope she feels better.
    Anonymous

    Answer by Anonymous at 1:22 AM on Nov. 8, 2009

  • Yes, there is no problem with asprin unless she has an ulcer or has had the flu. Is there nothing else you can give her? IF you are worried about it give her advil or motrin instead. Any otc pain reliever is fine as long as it is used in moderation.
    itsmesteph11

    Answer by itsmesteph11 at 1:16 PM on Nov. 8, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN